Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 25, NWS New York, NY

February 19, 2016

NWS New York, NY issued this small craft advisory at Feb 19, 2016, 3:21 AM EST. It took effect at Feb 19, 2016, 8:00 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 3:21 AM EST (08:21 UTC)
In effect from
Feb 19, 2016, 8:00 PM EST
Expired
Feb 21, 2016, 3:27 AM EST
In force
31 hr
Issued by
NWS New York, NY

The text

As transmitted.

698 
WHUS71 KOKX 190821
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EST FRI FEB 19 2016

...ROUGH CONDITIONS ON THE OCEAN TONIGHT AND SATURDAY...

ANZ350-353-355-192300-
/O.CAN.KOKX.SC.Y.0024.000000T0000Z-160219T1100Z/
/O.NEW.KOKX.SC.Y.0025.160220T0000Z-160220T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
SATURDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
707 
WHUS71 KOKX 192104
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EST FRI FEB 19 2016

...INCREASING WINDS AND SEAS OVERNIGHT - WINDS AN ELEVATED SEAS
CONTINUE ON THE OCEAN THOUGHT SATURDAY NIGHT...

ANZ330-335-338-340-345-201100-
/O.EXB.KOKX.SC.Y.0025.160220T0100Z-160220T1200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
404 PM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST
SATURDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-201100-
/O.EXT.KOKX.SC.Y.0025.160220T0100Z-160221T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 PM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
326 
WHUS71 KOKX 200237
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
937 PM EST FRI FEB 19 2016

...ROUGH CONDITIONS OVERNIGHT...
...ROUGH CONDITIONS CONTINUE ON THE OCEAN INTO SATURDAY NIGHT...

ANZ350-353-355-201200-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
937 PM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL GUSTS UP TO 35 KT. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-201200-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160220T1200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
937 PM EST FRI FEB 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
154 
WHUS71 KOKX 200837
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 AM EST SAT FEB 20 2016

...ROUGH OCEAN CONDITIONS INTO TONIGHT...

ANZ330-335-338-340-345-200945-
/O.CAN.KOKX.SC.Y.0025.000000T0000Z-160220T1200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

FREQUENT WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ350-353-355-202215-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
111 
WHUS71 KOKX 202041
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EST SAT FEB 20 2016

...ROUGH OCEAN CONDITIONS INTO SUNDAY...

ANZ353-211200-
/O.EXT.KOKX.SC.Y.0025.000000T0000Z-160221T1700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
341 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 5 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-211200-
/O.EXT.KOKX.SC.Y.0025.000000T0000Z-160221T2000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
341 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-211200-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
610 
WHUS71 KOKX 210015
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
715 PM EST SAT FEB 20 2016

...ROUGH OCEAN CONDITIONS INTO SUNDAY...

ANZ353-210815-
/O.EXT.KOKX.SC.Y.0025.000000T0000Z-160221T1800Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
715 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-210815-
/O.EXT.KOKX.SC.Y.0025.000000T0000Z-160221T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
715 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-210815-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
715 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
975 
WHUS71 KOKX 210237
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
937 PM EST SAT FEB 20 2016

...ROUGH OCEAN CONDITIONS INTO SUNDAY...

ANZ355-211100-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
937 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT...BECOMING WEST LATE. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-211100-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T1800Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
937 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT...BECOMING WEST LATE
  TONIGHT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-211100-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-160221T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
937 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT...BECOMING WEST
  LATE TONIGHT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
063 
WHUS71 KOKX 210827
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EST SUN FEB 21 2016

...ROUGH OCEAN SEAS TODAY...

ANZ355-211200-
/O.CAN.KOKX.SC.Y.0025.000000T0000Z-160221T1200Z/
/O.NEW.KOKX.SW.Y.0003.160221T0827Z-160221T1200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 AM EST SUN FEB 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM
EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 AM EST
THIS MORNING.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-211800-
/O.CAN.KOKX.SC.Y.0025.000000T0000Z-160221T1800Z/
/O.NEW.KOKX.SW.Y.0003.160221T0827Z-160221T1800Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
327 AM EST SUN FEB 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ350-212300-
/O.CAN.KOKX.SC.Y.0025.000000T0000Z-160221T2300Z/
/O.NEW.KOKX.SW.Y.0003.160221T0827Z-160221T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
327 AM EST SUN FEB 21 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS EVENING.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 12:38 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 19, 12:38 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EST FRI FEB 19 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN THROUGH TONIGHT...THEN PASS EAST ON
FRIDAY. A WARM FRONT WILL APPROACH FRIDAY NIGHT...AND PASS TO THE
NORTH SATURDAY MORNING. A COLD FRONT WILL PASS SATURDAY
NIGHT...FOLLOWED BRIEFLY BY HIGH PRESSURE ON SUNDAY. WEAK LOW
PRESSURE WILL MOVE ACROSS SUNDAY NIGHT...FOLLOWED AGAIN BY HIGH
PRESSURE MONDAY INTO TUESDAY. A COMPLEX LOW PRESSURE SYSTEM WILL
AFFECT THE ON REGION WEDNESDAY AND PERHAPS INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLEAR SKIES MUCH OF THE OVERNIGHT AS A DEEP LAYER HIGH BUILDS
OHD...WITH HIGH CLOUDS INCREASING TOWARDS DAYBREAK.

GUSTY N WINDS WILL CONTINUE TO LIGHTEN INLAND THROUGH MIDNIGHT...AND
IN THE NYC METRO AND COAST OVERNIGHT. LOWS IN THE LOWER 20S INVOF
NYC...TEENS MOST ELSEWHERE...AND 5-10 ABOVE IN THE VALLEYS WELL
NORTH/WEST OF NYC. TEMPS SHOULD DROP OFF MORE RAPIDLY ACROSS
OUTLYING AREAS AFTER MIDNIGHT AS WINDS DECOUPLE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
SUNNY SKIES TO START SHOULD GIVE WAY TO INCREASING HIGH/MID LEVEL
CLOUDS IN THE AFTERNOON AS THE UPPER RIDGE AXIS SLIDES TO THE
EAST AND A WARM FRONT BEGINS ITS APPROACH. THIS FRONT SHOULD BRING
A CHANCE OF LIGHT SNOW TO INLAND SECTIONS FRI EVENING...WHICH
LOOKS TO TRANSITION TO LIGHT FREEZING RAIN AS MID LEVELS DRY OUT
AND AS H8 LAYER WARMS ON 35-KT WSW FLOW. LOW LEVEL WAA ALONG THE
COAST SHOULD ALLOW TEMPS TO SLOWLY RISE AFTER REACHING THEIR LOWS
IN THE EVENING...WITH SLIGHT CHANCE OF PLAIN RAIN.

HIGH TEMP FRI WILL BE IN THE MID/UPPER 30S...THEN LOWS FRI NIGHT
UPPER 20S INLAND AND LOWER 30S NYC METRO AND ALONG THE COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MACROSCALE...THE NORTHERN HEMISPHERIC PATTERN TRANSITIONS INTO A
FAIRLY STABLE 4 ROSSBY WAVE PATTERN OVER THE WEEKEND. ONE OF THE
LONG WAVE DEEPENS THROUGH NEXT WEEK OVER EASTERN NORTH
AMERICA/GREAT LAKES WITH RIDGING OVER THE WEST. THE 00Z GEFS AND
ECMWF DETERMINISTIC ALONG WITH THE 12Z GEFS AGREE ON THE LARGE
SCALE PATTERN.

SYNOPTIC SCALE...SHORTWAVE ROTATES EAST SATURDAY MORNING FOLLOWED
BY A POTENTIALLY MORE SIGNIFICANT SHORTWAVE LATE TUESDAY INTO
WEDNESDAY. HEIGHT FALLS IN THE WAKE OF THE SHORTWAVE BY THE END OF
THE WEEK.

SENSIBLE WEATHER...A DRY WEEKEND WITH ABOVE NORMAL TEMPS. BREEZY
SATURDAY...LIGHT WINDS ON SUNDAY. WEAK LOW PRESSURE WAVE PASSES
CLOSE OR SOUTH OF THE REGION SUNDAY NIGHT INTO MONDAY.
WITH HEIGHTS FALLING...HAVE MEDIUM CONFIDENCE IN 12Z GFS KEEPING
PCPN TO THE SOUTH...BUT THE DETERMINISTIC 12Z ECMWF AND 15Z SREF
SUPPORT PCPN. THUS...HAVE BEEN FORCED TO CONTINUE THE 40 POP
FOR CONSISTENCY.

HIGH PRESSURE BUILDS TO NORTH MONDAY NIGHT INTO TUESDAY...THOUGH
PREDICTABILITY DROPS OFF DRAMATICALLY THEREAFTER. THERE WILL
LIKELY BE PCPN DURING MID WEEK, BUT WITHOUT THE HIGH TO THE NORTH
I/M THINKING MORE LIQUID THAN WHITE. ENSEMBLES ARE CHAOTIC WITH
TIMING AND TRACK...THUS LOW PREDICTABILITY ATTM.

TEMPS SLIGHTLY ABOVE AVG ON MONDAY...FOLLOWED BY NEAR AVG AND
THEN DROPPING BELOW BY THE END OF THE WEEK. TEMPS MID WEEK COULD
GO ABOVE AVG /50S/ IF SFC LOW TRACK IS MORE INLAND.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS AS HIGH PRES OVER NORTHERN NY STATE MOVES
OVERHEAD BY LATE MORNING...AND THEN OFFSHORE IN THE AFTERNOON. WEAK
LOW PRES THEN PASSES NORTH OF THE AIRSPACE TONIGHT INTO SATURDAY
MORNING.

BEST CHANCES FOR PRECIP WILL OCCUR AFTER 00Z SATURDAY...MAINLY FOR
KSWF...WHERE PRECIP COULD START OUT AS SN...THEN CHANGE TO FZRA
BEFORE TAPERING OFF.

N/NE WINDS 5-10 KT WILL BECOME VRB 5 KT OR LESS PRIOR TO DAYBREAK...
THEN WILL SHIFT TO THE S AT 5-10 KT IN THE AFTERNOON.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.TONIGHT...LOW CHANCE OF MIXED PRECIPITATION WITH MVFR OR LOWER
CONDITIONS.
.SAT-SUN...VFR.
.SUN NIGHT-MON...LOW CHANCE OF MVFR IN RAIN...SNOW INLAND. BECOMING
VFR LATE MON WITH PRECIPITATION ENDING.
.TUE...VFR.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS AS PERSISTENT SE SWELL
AND OFFSHORE FLOW 20G25KT KEEP SEAS AOA 5 FT ON ALL WATERS THROUGH
THE FIRST HALF OF TONIGHT. WINDS AND SEAS WILL DIMINISH BELOW SCA
BY LATE TONIGHT.

ONSHORE FLOW INCREASING TO 20G25 KT FRI NIGHT AHEAD OF AN
APPROACHING WARM FRONT SHOULD BUILD OCEAN SEAS BACK TO 5-6 FT
DURING FRI NIGHT AND INTO LATE SATURDAY AFTN OR EARLY EVENING.

&&

.HYDROLOGY...
LIGHT PCPN IS POSSIBLE SUNDAY NIGHT. A COMPLEX WEATHER SYSTEM
AFFECTING THE REGION DURING MID WEEK COULD BRING AN INCH OR MORE
OF LIQUID EQUIVALENT PCPN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ350-353-355.

&&

SYNOPSIS...GOODMAN/TONGUE
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...TONGUE
AVIATION...MPS
MARINE...GOODMAN/TONGUE
HYDROLOGY...GOODMAN/TONGUE
Hazardous weather outlook, Feb 18, 4:01 AM EST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EST THU FEB 18 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-190915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
401 AM EST THU FEB 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.